Journal of Nonlinear Science

, Volume 28, Issue 4, pp 1489–1549 | Cite as

Breakdown of a 2D Heteroclinic Connection in the Hopf-Zero Singularity (II): The Generic Case

  • I. BaldomáEmail author
  • O. Castejón
  • T. M. Seara


In this paper, we prove the breakdown of the two-dimensional stable and unstable manifolds associated to two saddle-focus points which appear in the unfoldings of the Hopf-zero singularity. The method consists in obtaining an asymptotic formula for the difference between these manifolds which turns to be exponentially small respect to the unfolding parameter. The formula obtained is explicit but depends on the so-called Stokes constants, which arise in the study of the original vector field and which corresponds to the so-called inner equation in singular perturbation theory.


Exponentially small splitting Hopf-zero bifurcation Inner equation Stokes constant 

Mathematics Subject Classification

34E10 E4E15 37C29 37G99 



The authors are in debt with the two anonymous referees who reviewed the first version of this manuscript. The authors have been partially supported by the Spanish MINECO-FEDER Grant MTM2015-65715-P and the Catalan Grant 2014SGR504. Tere M-Seara is also supported by the Russian Scientific Foundation Grant 14-41-00044. and European Marie Curie Action FP7-PEOPLE-2012-IRSES: BREUDS.


  1. Baldomá, I.: The inner equation for one and a half degrees of freedom rapidly forced Hamiltonian systems. Nonlinearity 19(6), 1415–1446 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  2. Baldomá, I., Castejón, O., Seara, T.M.: Exponentially small heteroclinic breakdown in the generic Hopf-zero singularity. J. Dyn. Differ. Equ. 25(2), 335–392 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  3. Baldomá, I., Castejón, O., Seara, T.M.: Breakdown of a 2D heteroclinic connection in the Hopf-zero singularity (I). preprint (2016)Google Scholar
  4. Baldomá, I., Fontich, E., Guardia, M., Seara, T.M.: Exponentially small splitting of separatrices beyond Melnikov analysis: rigorous results. J. Differ. Equ. 253(12), 3304–3439 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  5. Baldomá, I., Martín, P.: The inner equation for generalized standard maps. SIAM J. Appl. Dyn. Syst. 11(3), 1062–1097 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  6. Baldomá, I., Seara, T.M.: The inner equation for generic analytic unfoldings of the Hopf-zero singularity. Discrete Contin. Dyn. Syst. Ser. B 10(2–3), 323–347 (2008)MathSciNetzbMATHGoogle Scholar
  7. Castejón, O: Study of invariant manifolds in two different problems: the Hopf-zero singularity and neural synchrony. Ph.D. thesis, UPC (2015)Google Scholar
  8. Dumortier, F., Ibáñez, S., Kokubu, H., Simó, C.: About the unfolding of a Hopf-zero singularity. Discrete Contin. Dyn. Syst. 33(10), 4435–4471 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  9. Écalle, J: Les fonctions résurgentes. Tome I, volume 5 of Publications Mathématiques d’Orsay 81 [Mathematical Publications of Orsay 81]. Université de Paris-Sud Département de Mathématique, Orsay, (1981). Les algèbres de fonctions résurgentes. [The algebras of resurgent functions], With an English forewordGoogle Scholar
  10. Écalle, J: Les fonctions résurgentes. Tome II, volume 6 of Publications Mathématiques d’Orsay 81 [Mathematical Publications of Orsay 81]. Université de Paris-Sud Département de Mathématique, Orsay (1981). Les fonctions résurgentes appliquées à l’itération. [Resurgent functions applied to iteration]Google Scholar
  11. Gelfreich, V.G.: Reference systems for splittings of separatrices. Nonlinearity 10(1), 175–193 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  12. Gelfreich, V., Naudot, V.: Analytic invariants associated with a parabolic fixed point in \(\mathbb{C}^2\). Ergodic Theory Dyn. Syst. 28(6), 1815–1848 (2008)CrossRefzbMATHGoogle Scholar
  13. Gelfreich, V.G., Sauzin, D.: Borel summation and splitting of separatrices for the Hénon map. Ann. Inst. Fourier (Grenoble) 51(2), 513–567 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  14. Larreal, OJ, Seara, TM: Cálculos numéricos de la escisión exponencialmente pequeña de una conexión heteroclínica en la singularidad Hopf Zero. In: Actas del XXI Congreso de Ecuaciones Diferenciales y Aplicaciones, XI Congreso de Matemática Aplicada (electronic), pp. 1–8. Ediciones de la Universidad de Castilla-La Mancha, 2009Google Scholar
  15. Martín, P., Sauzin, D., Seara, T.M.: Resurgence of inner solutions for perturbations of the McMillan map. Discrete Contin. Dyn. Syst. 31(2), 165–207 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  16. Olivé, C, Sauzin, D, Seara, TM.: Resurgence in a Hamilton–Jacobi equation. In: Proceedings of the International Conference in Honor of Frédéric Pham (Nice, 2002). Ann. Inst. Fourier (Grenoble), 53(4):1185–1235 (2003)Google Scholar
  17. Stokes, G.G.: On the discontinuity of arbitrary constants which appear in divergent developments. Trans. Camb. Philos. Soc. 10, 106–128 (1864)Google Scholar
  18. Stokes, G.G.: On the discontinuity of arbitrary constants that appear as multipliers of semi-convergent series. Acta Math. 26(1), 393–397 (1902) A letter to the editorGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Universitat Politècnica de CatalunyaBarcelonaSpain

Personalised recommendations